Zhurnal Vychislitel'noi Matematiki i Matematicheskoi Fiziki
General information
Latest issue
Impact factor

Search papers
Search references

Latest issue
Current issues
Archive issues
What is RSS

Zh. Vychisl. Mat. Mat. Fiz.:

Personal entry:
Save password
Forgotten password?

Zh. Vychisl. Mat. Mat. Fiz., 2005, Volume 45, Number 9, Pages 1594–1605 (Mi zvmmf597)  

This article is cited in 7 scientific papers (total in 7 papers)

Averaging algorithms and the support-operator method in elliptic problems with discontinuous coefficients

M. Yu. Zaslavsky, A. Kh. Pergament

Keldysh Institute of Applied Mathematics, Russian Academy of Sciences, Miusskaya pl. 4, Moscow, 125047, Russia

Abstract: A method is proposed for solving elliptic boundary value problems with discontinuous coefficients. The method is based on an approximation of the energy integral followed by the construction of a finite-difference scheme by varying the corresponding functionals. It is shown that the solution to the original problem can be approximated by an element of the linear span spanned by basis vectors reflecting the features of the solution: for span elements, the flux component normal to the boundary and the tangent component of the gradient are both continuous across the discontinuity. The expression for the energy functional is exact for span elements and approximates the energy integral for arbitrary solutions. Numerical grids can be structure-fitted (as in the support-operator method) or not structure-fitted (e.g., rectangular, as in the averaging method). The weak convergence of the algorithms is proved. A method is discussed for choosing the control volume associated with a mesh point so as to satisfy the approximation conditions on the faces of the volume. It is shown that such a volume can be constructed for two-dimensional problems, and strong convergence is proved for them.

Key words: elliptic boundary value problems, discontinuous coefficients, approximation of energy integral, weak convergence.

Full text: PDF file (1803 kB)
References: PDF file   HTML file

English version:
Computational Mathematics and Mathematical Physics, 2005, 45:9, 1538–1548

Bibliographic databases:
UDC: 519.632
Received: 25.10.2004
Revised: 09.03.2005

Citation: M. Yu. Zaslavsky, A. Kh. Pergament, “Averaging algorithms and the support-operator method in elliptic problems with discontinuous coefficients”, Zh. Vychisl. Mat. Mat. Fiz., 45:9 (2005), 1594–1605; Comput. Math. Math. Phys., 45:9 (2005), 1538–1548

Citation in format AMSBIB
\by M.~Yu.~Zaslavsky, A.~Kh.~Pergament
\paper Averaging algorithms and the support-operator method in elliptic problems with discontinuous coefficients
\jour Zh. Vychisl. Mat. Mat. Fiz.
\yr 2005
\vol 45
\issue 9
\pages 1594--1605
\jour Comput. Math. Math. Phys.
\yr 2005
\vol 45
\issue 9
\pages 1538--1548

Linking options:
  • http://mi.mathnet.ru/eng/zvmmf597
  • http://mi.mathnet.ru/eng/zvmmf/v45/i9/p1594

    SHARE: VKontakte.ru FaceBook Twitter Mail.ru Livejournal Memori.ru

    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles

    This publication is cited in the following articles:
    1. A. Kh. Pergament, V. A. Semiletov, “Metod opornykh operatorov dlya ellipticheskikh i parabolicheskikh kraevykh zadach s razryvnymi koeffitsientami v anizotropnykh sredakh”, Matem. modelirovanie, 19:5 (2007), 105–115  mathnet  mathscinet  zmath
    2. Zaslavsky M.Yu., “An Averaging Algorithm for Solving Elliptic Problems with Discontinuous Coefficients”, Dokl. Phys., 53:3 (2008), 160–165  crossref  mathscinet  zmath  adsnasa  isi  elib
    3. A. Kh. Pergament, V. A. Semiletov, P. Yu. Tomin, “On some multiscale algorithms for sector modeling in multiphase flow problems”, Math. Models Comput. Simul., 3:3 (2011), 365–374  mathnet  crossref  mathscinet
    4. M. Yu. Zaslavskii, P. Yu. Tomin, “O modelirovanii protsessov mnogofaznoi filtratsii v treschinovatykh sredakh v primenenii k zadacham adaptatsii modeli mestorozhdeniya”, Preprinty IPM im. M. V. Keldysha, 2010, 045, 20 pp.  mathnet
    5. A. Kh. Pergament, P. Yu. Tomin, “On study of relative phase permeabilities for anisotropic media”, Math. Models Comput. Simul., 4:1 (2012), 1–9  mathnet  crossref
    6. Zaslavsky M., Druskin V., Davydycheva S., Knizhnerman L., Abubakar A., Habashy T., “Hybrid finite-difference integral equation solver for 3D frequency domain anisotropic electromagnetic problems”, Geophysics, 76:2 (2011), F123–F137  crossref  isi  scopus
    7. Druskin V., Mamonov A.V., Zaslavsky M., “Multiscale S-Fraction Reduced-Order Models for Massive Wavefield Simulations”, Multiscale Model. Simul., 15:1 (2017), 445–475  crossref  mathscinet  zmath  isi  scopus
  • Журнал вычислительной математики и математической физики Computational Mathematics and Mathematical Physics
    Number of views:
    This page:362
    Full text:155
    First page:1

    Contact us:
     Terms of Use  Registration to the website  Logotypes © Steklov Mathematical Institute RAS, 2021